MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 2.5MM X 3.3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 2.5MM X 3.3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100253
Medical Device Problem Codes Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 08/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Procode: krd/hcg.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).A manufacturing record evaluation was performed for the finished device l10193 number, and no non-conformances related to the reported complaint condition were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during an aneurysm coiling procedure, the 2.5mm x 3.3cm micrusframe10 (mfr100253/l10193) coil did not detach when the detachment process was initiated.The surgeon had to press a dozen times for the coil to detach and ¿this resulted in a movement of the cage created during deployment¿.A clot formed at the neck of the aneurysm which was treated with anti-platelet aggregation therapy and six weeks of aspirin.It was reported that the surgery was not delayed due to the event and the procedure was completed successfully.No device fragments were generated.The device is not available for analysis.No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
(b)(4).Section b5: additional information received indicated that the coil mass protruded into the parent artery when the physician removed the pusher wire.No intervention was performed to push the coil mass back into the aneurysm sac.Competitor coils were used to complete the procedure.It was reported that a pre-deployment electrical check had not been performed.It is unknown if additional manipulation of the coil delivery system or use of another device was required to eventually detach the coil.There was no evidence of coil entanglement and the concomitant devices functioned as expected.No further information could be obtained.Based on the additional information, section h6 (device codes) has been updated.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during an aneurysm coiling procedure, the 2.5mm x 3.3cm micrusframe10 ((b)(4) /l10193) coil did not detach when the detachment process was initiated.The surgeon had to press a dozen times for the coil to detach and ¿this resulted in a movement of the cage created during deployment¿.A clot formed at the neck of the aneurysm that was treated with anti-platelet aggregation therapy and six weeks of aspirin.It was reported that the surgery was not delayed due to the event and the procedure was completed successfully.No device fragments were generated.The device is not available for analysis.No further information was provided at the time of complaint initiation.Additional information received indicated that the coil mass protruded into the parent artery when the physician removed the pusher wire.No intervention was performed to push the coil mass back into the aneurysm sac.Competitor coils were used to complete the procedure.It was reported that a pre-deployment electrical check had not been performed.It is unknown if additional manipulation of the coil delivery system or use of another device was required to eventually detach the coil.There was no evidence of coil entanglement and the concomitant devices functioned as expected.No further information could be obtained.The device will not be returned for analysis and therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified.Coil difficulty to detach, protrusion into parent vessel, and thrombosis are known potential complications associated with coil embolization procedures.The root cause of the detachment difficulty cannot be conclusively determined based on the limited information available for review.It is unknown if the connecting cable (cc) or detachment control box (dcb) were replaced during the procedure; however, it was reported that a pre-deployment electrical check had not been performed.The instructions for use (ifu) warns that functionality of the microcoil delivery system should be verified before proceeding with microcoil placement.This needs to be done with the microcoil still in the hoop.To verify proper enpower dcb and microcoil functionality, a connecting cable and microcoil must be connected to the dcb unit.After verification of the dcb and connecting cable, power to the dcb should be turned off and the connecting cable should be disconnected from the microcoil until the microcoil is ready to be detached.The ifu also states that the user should verify that the microcoil delivery system is fully connected and no faults are indicated on the dcb.If a fault exists, reseat all connections between the device positioning unit (dpu), dcb, and the cc.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil system still continues to have a fault, retrieve and replace the microcoil system.If the system is free of faults, depress the ¿detach¿ button on the dcb or cc.If after depressing the ¿detach¿ button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the¿ system ready¿ light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.Thrombosis associated with devices within the aneurysm is a known potential patient consequence, particularly when there is evidence of coil herniation or prolapse into the parent artery.Assignment of root cause for the event remains speculative and inconclusive based on the minimal information available for review; however, it appears that clinical and procedural factors, including aneurysm/vessel characteristics, device manipulation, and device interaction, may have contributed.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME10 2.5MM X 3.3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8961824
Report Number3008114965-2019-01157
Device Sequence Number19473712
Product Code KRD
UDI-Device Identifier10886704077770
UDI-Public10886704077770
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberMFR100253
Device Lot NumberL10193
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRYCKER SL-10 MICROCATHETER; UNKNOWN SHUTTLE
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age32 YR
Patient Weight110